itching

by statia on September 22, 2003

My primary care moved a bit further away from me, and with me moving, I knew I’d need to find a new primary care physician. So I did a search via my insurance website, and found someone close to the office. Normally, all my PCP’s have been male, and not for any particular reason. Today, I went with a woman.

She had to be the most apathetic woman ever. She would cut me short while I was explaining something. Totally mid sentence, which kind of pissed me off. I went in for two things. My knees, and I have hives. I have no idea from what, but I have hives. According to her, there’s no puncture wound, so it can’t be bites. Not that I trust her really. I mean, I don’t think they’re bites either, but there was something about her. Maybe it was the way she brushed me off, or the way that she seemed to be sort of, generous in handing out perscriptions, and samples. Not that I’ll turn away free samples, but I paid a $20 co-pay to have her tell me to take glucosamine for my knees?

Something I was planning on doing anyway. Back to the drawing board.

{ 6 comments }

buddha September 22, 2003 at 10:11 pm

Butter…
Put butter on the hives and your knees. Butter makes everything feel better.

Jonathan September 22, 2003 at 10:39 pm

It’s probably the stress. Having persistent anxiety over something can cause hives; been through that. Try to figure out a way to let the stress off, and try not to think so much about whatever it is you’re stressing about. If it is stress, that is.

Jonathan September 22, 2003 at 10:44 pm
etherian September 22, 2003 at 11:12 pm

She’s useless. These days you really have to hunt for a good physician. I’m still looking. I’ve only had a Family Nurse Practitioner for the last 6 years. He’s very good, but he has limits and my problems exceed his knowledge. Medi-cal and Medicare limit what doctors you can see, and if you’re in a small county, like I am, it’s very tough.

BillH September 23, 2003 at 12:48 am

buddha, I think that’s Windex, not butter…..

I’ve been taking a glucosamine/chondroitin complex for about two years now and my knees are a lot better. I used to ache for days when I played basketball or softball; since I’ve been taking this complex, it’s all good.

The hives are probably stress; my sister-in-law got hives the first and last time in her life the day before she married my brother. It’s a good thing she wore a long sleeved gown because her arms were all red and splotchy. One week later, they were back to normal.

jim September 23, 2003 at 9:25 am

the older i get the worse these doctors seem…but I kept switching until I got the right one – smart, confident, and full of good advice. sop, they are out there!

Comments on this entry are closed.

Previous post:

Next post: